• worried worried
    August 04, 2010
    Will Simvastatin stop a women's period from happening?
    worried worried
    August 04, 2010

    Around the same time I started taking Simvastatin, My period stopped happening, before this I was regular. I am only 35 years old.

    READ MORE

FROM OUR EXPERTS

  • Lisa Emrich
    Health Guide
    September 23, 2010
    Lisa Emrich
    Health Guide
    September 23, 2010

    Hi worried,

     

    I was looking for information on this same topic.  I have been keeping track of my cycles so that I could tell my doctor if they were changing due to becoming premenopausal (even at 42). So I know that I have a dependable 25-26 day cycle.

     

    I started simvastatin in late July/early August.  This first month my cycle increased to 27 days; not a big deal at all and it latest a bit longer than usual.  But this month, I'm already on day 33 and nothing.  Took a pregnancy test to rule out the very slim chance that I could be pregnant (I'm not).

     

    I don't know the answer to your question, but I wanted to let you know that you are not alone.  I wish that I could have found any other references to whether simvastatin altered menstruation regularity.  But I didn't.

     

    So have things gone back to normal for you?  Or are your cycles still messed up?  I'd kinda like to know what your experience has been.

     

    Thx,

    Lisa

     

  • Lisa Nelson, RD, LN
    Health Pro
    August 04, 2010
    Lisa Nelson, RD, LN
    Health Pro
    August 04, 2010

    Hi Worried,

     

    There is potential for statin medications to change menstrual period duration and cause increased bleeding. I recommend discussing with your physician.

     

    All the best,

    Lisa Nelson RD

    How to Lower Cholesterol in 8 Simple Steps


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.